Alert archive / Alabama / Tornado Warnings in 2024
Tornado Warning 6, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 28, 2024, 5:34 AM CST for Elmore County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2024, 5:34 AM CST (11:34 UTC)
- Expired
- Nov 28, 2024, 5:49 AM CST
- In force
- 15 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Elmore County, AL
The radar
The Maxwell AFB radar (KMXX), 13 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351
WFUS54 KBMX 281134
TORBMX
ALC051-281200-
/O.NEW.KBMX.TO.W.0006.241128T1134Z-241128T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
534 AM CST Thu Nov 28 2024
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Southeastern Elmore County in east central Alabama...
* Until 600 AM CST.
* At 533 AM CST, a severe thunderstorm capable of producing a tornado
was located near Emerald Mountain, or near Wetumpka, moving east at
30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Tallassee, Yates Dam, and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3247 8587 3246 8587 3245 8588 3245 8589
3251 8614 3257 8612 3258 8589 3250 8589
3248 8588 3248 8586
TIME...MOT...LOC 1133Z 275DEG 25KT 3254 8609
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
40/Sizemore2 follow-up statements
624
WWUS54 KBMX 281142
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
542 AM CST Thu Nov 28 2024
ALC051-281200-
/O.CON.KBMX.TO.W.0006.000000T0000Z-241128T1200Z/
Elmore AL-
542 AM CST Thu Nov 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CST FOR EAST
CENTRAL ELMORE COUNTY...
At 542 AM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Tallassee, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Tallassee, Yates Dam, and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3251 8606 3256 8605 3258 8589 3249 8589
TIME...MOT...LOC 1142Z 275DEG 25KT 3253 8601
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
40/Sizemore960 WWUS54 KBMX 281149 SVSBMX Severe Weather Statement National Weather Service Birmingham AL 549 AM CST Thu Nov 28 2024 ALC051-281159- /O.CAN.KBMX.TO.W.0006.000000T0000Z-241128T1200Z/ Elmore AL- 549 AM CST Thu Nov 28 2024 ...THE TORNADO WARNING FOR EAST CENTRAL ELMORE COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Birmingham. && LAT...LON 3251 8606 3256 8605 3258 8589 3249 8589 TIME...MOT...LOC 1148Z 275DEG 25KT 3253 8595 $$ 40/Sizemore
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 28, 5:22 AM CST, 12 minutes earlier.
Area forecast discussion, Nov 28, 5:22 AM CST, 12 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 522 AM CST Thu Nov 28 2024 ...New AVIATION... .SHORT TERM... (Today through Friday) Issued at 225 AM CST THU NOV 28 2024 The cold front will continue to push south and east through the morning, before exiting the area by Noon. Ahead of the front, temperatures continue increase as the warm front slides through due to the dynamic lift of the developing system. The resultant is an increasing line of showers and storms right along the I-59 corridor. For example Tuscaloosa has gone from 60 degrees at 9 PM to 67 by Midnight and has remained there through 2 AM, while Birmingham was 59 at Midnight and now sits at 67 as well. The front should be through Tuscaloosa and Birmingham by 4 AM and temperatures will fall. This type of increase will continue south and east of the front, through the morning. This will also allow what instability we have to work through the area and least keep the convection going for several more hours. Once the front clears an area, the severe threat will be gone. We may see a slight increase in the north this afternoon in regards to the temperatures, but the rest of the area will fall behind the front and then remain steady through sunset. Cold air advection moves in tonight and will drop temperatures quite a bit across the area. Upper 20s to low 30s will be seen in the north with 30s and near 40 in the southeast. Friday will a cool day with temperatures in the 40s north to mid 50s southeast as high pressure builds over the area. 16 && .LONG TERM... (Friday night through next Wednesday) Issued at 225 AM CST THU NOV 28 2024 The first really cold air of the season will move into Central Alabama by Friday night, expect lows in the low to mid 20s north and west of the I-85 corridor, with upper 20s and low 30s in the southeast. Weekend highs will remain in the upper 40s to low to mid 50s. A passing shortwave to the north on Saturday night will bring another shot of even colder air to the area by Sunday night, with lows in the 20s area-wide and potentially even upper teens in a few of the northern counties. Monday will see highs in the mid 40s to low 50s, followed by another night of area-wide 20s Monday night. A slight warming trend into the low to mid 50s will be in place Tuesday into Wednesday. Global ensembles are trying to move the next system in late Wednesday into Thursday, with generally rain expected right now. 16 && .AVIATION... (12Z TAFS) Issued at 522 AM CST THU NOV 28 2024 Thunderstorm activity around MGM through 13z. Other terminals should remain rain and thunder-free. MVFR ceilings will be in place until the afternoon, with some clearing after 18 to 21z. 12 && .FIRE WEATHER... A strong cold will continue to slide through the area this morning. Dry conditions will build in by the afternoon and continue through at least Wednesday morning. 20 ft winds behind the front, north to northwest 20 ft winds of 8 to 12 mph are expected by the afternoon through Friday. Relative humidity values will remain above 40 percent until Friday afternoon, when some areas could dip into the 35-40 percent range. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 55 32 49 22 / 10 0 0 0 Anniston 58 34 50 25 / 20 0 0 0 Birmingham 56 34 50 26 / 10 0 0 0 Tuscaloosa 57 34 53 27 / 10 0 0 0 Calera 59 36 51 28 / 20 0 0 0 Auburn 66 39 54 30 / 40 0 0 0 Montgomery 67 40 55 28 / 40 0 0 0 Troy 68 40 56 29 / 40 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...16 LONG TERM....16 AVIATION...12
Hazardous weather outlook, Nov 28, 2:46 AM CST, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 246 AM CST Thu Nov 28 2024 ALZ011>015-017>050-291200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 246 AM CST Thu Nov 28 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Level 1 Marginal Risk for severe thunderstorms is in place across the southern two-thirds of Central Alabama through 10 AM this morning for the small possibility of damaging winds, quarter size hail, or a tornado. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on Thursday morning.
In the hours before
Special weather statement, Nov 28, 3:04 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
304 AM CST Thu Nov 28 2024
ALZ032-033-280930-
Hale AL-Perry AL-
304 AM CST Thu Nov 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PERRY AND CENTRAL
HALE COUNTIES THROUGH 330 AM CST...
At 304 AM CST, Doppler radar was tracking a strong thunderstorm over
Sawyerville, or near Greensboro, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, Sawyerville, Greensboro Municipal Airport, Morgan
Springs, and Folsom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3281 8772 3280 8733 3260 8744 3270 8780
3271 8780
TIME...MOT...LOC 0904Z 279DEG 39KT 3275 8769
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Nov 28, 3:30 AM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
330 AM CST Thu Nov 28 2024
ALZ033-281000-
Perry AL-
330 AM CST Thu Nov 28 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PERRY COUNTY THROUGH 400
AM CST...
At 330 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Marion, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marion, Heiberger, Suttle, Judson College, Radford, Morgan Springs,
Sprott, and Folsom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3265 8747 3274 8747 3277 8744 3276 8702
3269 8703 3266 8703 3264 8705 3260 8704
3257 8708 3254 8708 3249 8711 3257 8752
3265 8753
TIME...MOT...LOC 0930Z 284DEG 33KT 3269 8742
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Nov 28, 4:36 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Birmingham AL
436 AM CST Thu Nov 28 2024
ALZ038-281100-
Chambers AL-
436 AM CST Thu Nov 28 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHAMBERS COUNTY THROUGH
500 AM CST...
At 436 AM CST, Doppler radar was tracking a strong thunderstorm over
Buffalo, or over Lafayette, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lanett, Lafayette, La Fayette, Lakeview, Amity Park, Denson, Buffalo,
Rocky Point, and Southern Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3290 8548 3298 8547 3299 8521 3288 8518
3286 8519 3287 8523
TIME...MOT...LOC 1036Z 273DEG 37KT 3293 8543
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Nov 28, 4:49 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Birmingham AL
449 AM CST Thu Nov 28 2024
ALZ040>042-281115-
Autauga AL-Lowndes AL-Dallas AL-
449 AM CST Thu Nov 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN AUTAUGA...NORTHERN
LOWNDES AND EAST CENTRAL DALLAS COUNTIES THROUGH 515 AM CST...
At 448 AM CST, Doppler radar was tracking a strong thunderstorm over
Tyler, or near Selmont-West Selmont, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Prattville, Mosses, Selmont-West Selmont, Autaugaville, White Hall,
Lowndesboro, Benton, Gardner Island, Tyler, Autauga County Airport,
Manack, Robert F. Henry Lock And Dam, Craig Field Aiport, and Selma
Drag Strip.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3229 8712 3243 8695 3244 8641 3241 8641
3240 8644 3241 8646 3238 8646 3236 8648
3236 8649 3235 8649 3234 8650 3234 8648
3233 8647 3231 8649 3228 8648 3218 8665
TIME...MOT...LOC 1048Z 272DEG 49KT 3235 8691
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Nov 28, 4:58 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Birmingham AL
458 AM CST Thu Nov 28 2024
ALZ039-281115-
Marengo AL-
458 AM CST Thu Nov 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARENGO COUNTY
THROUGH 515 AM CST...
At 458 AM CST, Doppler radar was tracking a strong thunderstorm over
Miller, or 9 miles south of Linden, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sweet Water, Wayne, Magnolia, Miller, Calvary, and Octagon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3212 8790 3224 8783 3224 8752 3213 8752
3213 8762 3205 8762
TIME...MOT...LOC 1058Z 276DEG 40KT 3216 8778
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Nov 28, 5:05 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Birmingham AL
505 AM CST Thu Nov 28 2024
ALZ036-037-043-281130-
Tallapoosa AL-Coosa AL-Elmore AL-
505 AM CST Thu Nov 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ELMORE...WEST
CENTRAL TALLAPOOSA AND SOUTHEASTERN COOSA COUNTIES THROUGH 530 AM
CST...
At 505 AM CST, Doppler radar was tracking a strong thunderstorm over
Equality, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Equality, Martin Dam, Southern Lake Martin, Kowaliga Bridge, Western
Lake Martin, Eastern Lake Martin, Maxwell Gunter Recreation Area, and
Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3272 8618 3281 8613 3280 8582 3264 8588
TIME...MOT...LOC 1105Z 276DEG 33KT 3275 8610
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 2:56 AM CST | Special Weather Statement | BMX | Shelby | 34 min |
| Nov 28, 3:04 AM CST | Special Weather Statement | BMX | Hale | 26 min |
| Nov 28, 3:30 AM CST | Special Weather Statement | BMX | Perry | 30 min |
| Nov 28, 4:36 AM CST | Special Weather Statement | BMX | Chambers | 24 min |
| Nov 28, 4:49 AM CST | Special Weather Statement | BMX | Lowndes | 26 min |
| Nov 28, 4:58 AM CST | Special Weather Statement | BMX | Marengo | 17 min |
| Nov 28, 5:05 AM CST | Special Weather Statement | BMX | Elmore | 25 min |
Nearby
Tornado Warnings in Alabama, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.